MAUDE Adverse Event Report: IMRIS - DEERFIELD IMAGING, INC. IMRIS HFD100 HEAD FIXATION DEVICE; SKULL CLAMP

IMRIS - DEERFIELD IMAGING, INC. IMRIS HFD100 HEAD FIXATION DEVICE; SKULL CLAMP
Model Number HFD100 - ORT400 IMPERIAL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported that a torque screw in use with an hfd100 head fixation device broke apart during pinning as pressure was being applied.The customer reported no injury to the patient occurred.A second torque screw was then used in the hfd100 device, after which the surgical procedure proceeded as planned.
 
Additional Manufacturer Narrative
The torque screw component of the hfd100 device is anticipated to return for analysis and the manufacturer is attempting to collect further detail regarding the event.A follow-up mdr will be submitted after device evaluation and investigation is complete.
 
Additional Manufacturer Narrative
Further detailed information to support failure mode identification and root cause analysis was requested but not provided in multiple follow-up communications with the customer.Efforts were made to secure additional information and device return over the phone, in person, and over email with clinical and or/mr staff.Confirmation of the failure mode and cause of failure are not possible due to lack of information, and no device return or photos to date.Internal records were reviewed and support the device met specifications prior to the reported event.The manufacturer does not anticipate return of the component reported to break.If further reportable information becomes available a supplemental report will be filed.

Brand Name
IMRIS HFD100 HEAD FIXATION DEVICE
Common Device Name
SKULL CLAMP
Manufacturer (Section D)
IMRIS - DEERFIELD IMAGING, INC.
5101 shady oak road
minnetonka MN 55343 4100
Manufacturer (Section G)
IMRIS - DEERFIELD IMAGING, INC.
5101 shady oak road
minnetonka MN 55343 4100
Manufacturer Contact
paul campbell
5101 shady oak road
minnetonka, MN 55343-4100
7632036344
MDR Report Key14569826
Report Number3010326005-2022-00008
Device Sequence Number14996706
Product Code HBL
UDI-Device Identifier00857534006592
UDI-Public(01)00857534006592
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K103493
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHFD100 - ORT400 IMPERIAL
Device Catalogue Number119629-000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2022
Supplement Date Received by Manufacturer05/02/2022
Initial Report FDA Received Date06/01/2022
Supplement Report FDA Received Date03/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown